International Journal of Hematology

DOI: 10.1007/s12185-019-02675-1 Pages: 1-6

Complete response following toxic epidermal necrolysis in relapsed adult T cell leukemia/lymphoma after haploidentical stem cell transplantation

1. Kurume University School of Medicine, Division of Hematology and Oncology, Department of Medicine

2. Kurume University School of Medicine, Department of Dermatology

3. Kurume University School of Medicine, Department of Pathology, School of Medicine

Correspondence to:
Koji Nagafuji
Tel: +81-942-31-7852
Email: knagafuji@med.kurume-u.ac.jp

Close

Abstract

Allogeneic hematopoietic cell transplantation (allo-HSCT) is considered the curative treatment option in patients with aggressive adult T cell leukemia/lymphoma (ATLL), but the treatment of relapse after allo-HSCT remains a major challenge. We report a case of ATLL that was treated with sequential mogamulizumab (MOG) and lenalidomide (LEN) for early relapse after allo-HSCT. A 73-year-old Japanese male with acute-type ATLL underwent haploidentical-HSCT with post-transplant cyclophosphamide. He attained a complete response. However, ATLL relapse was diagnosed by biopsy of skin lesions that appeared on day 67. Discontinuation of immunosuppressant therapy alone did not result in improvement of ATLL, however, the skin lesions disappeared after an immune response was induced by sequential MOG and LEN. Following MOG and LEN, very serious toxic epidermal necrolysis (TEN) developed requiring high-dose intravenous immunoglobulin and methylprednisolone pulse therapy. Although graft-versus-host disease exacerbated and progressed to TEN, a complete response was achieved after successful treatment of TEN. These agents may thus enhance anti-ATLL activity by immune modulation. Further investigation is necessary to determine the optimal use of MOG and LEN in relapsed ATLL after allo-HSCT.

To access the full text, please Sign in

If you have institutional access, please click here

Share the Knowledge